Skip to main content
×
Home
    • Aa
    • Aa

On multiplicative systems defined by generators and relations: II. Monogenic loops

  • Trevor Evans (a1)
Abstract

The techniques developed in (9) are used here to study the properties of multiplicative systems generated by one element (monogenie systems). The results are of two kinds. First, we obtain fairly complete information about the automorphisms and endo-morphisms of free and finitely related loops. The automorphism group of the free monogenie loop is the infinite cyclic group, each automorphism being obtained by mapping the generator on one of its repeated inverses. A monogenie loop with a finite, non-empty set of relations has only a finite number of endomorphisms. These are obtained by mapping the generator on some of the components, or their repeated inverses, occurring in the relations. We use the same methods to solve the isomorphism problem for monogenie loops, i.e. we give a method for determining whether two finitely related monogenie loops are isomorphic. The decision method consists essentially of constructing all homomorphisms between two given finitely related monogenie loops.

Copyright
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

(1) A. A. Albert Quasigroups. I. Trans. Amer. math. Soc. 54 (1943), 507–19.

(2) A. A. Albert Quasigroups. II. Trans. Amer. math. Soc. 55 (1944), 401–19.

(3) R. Baer Nets and groups. I. Trans. Amer. math. Soc. 46 (1939), 110–41.

(4) R. Baer The homomorphism theorems for loops. Amer. J. Math. 67 (1945), 450–60.

(5) Grace E. Bates Free loops and nets and their generalizations. Amer. J. Math. 69 (1947), 499550.

(6) R. H. Bruck Simple quasigroups. Bull. Amer. math. Soc. 50 (1944), 769–81.

(7) R. H. Bruck Some results in the theory of quasigroups. Trane. Amer. math. Soc. 55 (1944), 1952.

(10) T. Evans Embedding theorems for multiplicative systems and projective geometries. Proc. Amer. math. Soc. 3 (1952), 614–20.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Mathematical Proceedings of the Cambridge Philosophical Society
  • ISSN: 0305-0041
  • EISSN: 1469-8064
  • URL: /core/journals/mathematical-proceedings-of-the-cambridge-philosophical-society
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 3 *
Loading metrics...

Abstract views

Total abstract views: 29 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 27th May 2017. This data will be updated every 24 hours.